Texas, 2005Flash Flood in Texas, August 3, 2005
August 3, 2005 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 3, 11:05 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 11:05 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT WED AUG 3 2005
.UPDATE...
HIGH ALOFT CONTINUES NORTH OF SOUTH CENTRAL TEXAS THROUGH THE
WEEKEND AND TO PART OF NEXT WEEK...IN RESPONSE TO THE NORTHERLY
MIGRATION OF WESTERLIES IN THE PAST 1 TO 2 WEEKS. SERIES OF WEAK
TROFS, OF VARYING INTENSITY, IN LIGHT WIND FIELD ALOFT STILL
EXPECTED TO DRIFT OVER THE AREA FROM THE EAST OR EVOLVE OVER THE
AREA...IN RESPONSE TO VARYING PATTERNS IN THE WEAK WESTERLIES TO THE
NORTH AND TRADE WIND EASTERLIES TO THE SOUTH.
FOR TODAY THROUGH THIS EVENING...LOW ALOFT FROM 500 TO 200 HPA...
AND DAYTIME HEATING EXPECTED TO CAUSE WDLY SCT SHOWERS OR
THUNDERSTORMS AGAIN.
BY THIS WEEKEND THE LIGHT WIND FIELD ALOFT CONTINUES WITH FORECAST
SHOWING FAVORABLE CONDITIONS FOR WEAK LOW ALOFT AND DAYTIME HEATING
WORKING TO MAKE FOR WDLY SCT DAYTIME TO EVENING SHOWERS. THIS
PATTERN COULD CONTINUE TO NEXT WEEK.
&&
.PREV DISCUSSION... (ISSUED 352 AM CDT WED AUG 3 2005)
DISCUSSION...
WEAK TUTT LOW HUNG OVER NORTHERN MEXICO WILL CONTINUE TO BRING
ONSHORE FLOW AND MAINLY DIURNAL RAIN CHANCES TO SOUTH CENTRAL
TEXAS FOR THE NEXT FEW DAYS. HIGH PRESSURE ALOFT WILL FOCUS
MAINLY OVER THE GREAT BASIN WITH A MILD INFLUENCE EXTENDING INTO
TX. THE RESULT SHOULD BE SEVERAL DAYS OF AIRMASS THUNDERSTORMS
AND NEAR SEASONAL TEMPS. MODEL CONSENSUS HAS BEST MOISTURE POOLING
OVER THE AREA FRIDAY BUT THE PATTERN IS TOO VAGUE TO WARRANT MORE
THAN A 30 PERCENT CHANCE. MOISTURE COULD REINFORCE FROM THE EAST
WHERE ANOTHER UPPER LOW LOOKS TO MEANDER OVER MS/AL THROUGH THE
WEEKEND. EARLY NEXT WEEK, THE UPPER PATTERN SHOWS MORE RIDGING
OVER TX, WITH SLIGHTLY WARMER TEMPS AND CONVECTION LIKELY TO
RETREAT CLOSER TO THE COAST.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/06
Hazardous weather outlook, Aug 3, 4:27 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT WED AUG 3 2005
TXZ171>173-183>194-202>209-217>225-228-041030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
527 AM CDT WED AUG 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Val Verde
- When
- August 3, 2:00 PM CST to 6:30 PM CST
- Where
- Val Verde County, Loma Alta
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.917, -100.767
With soils soaked from heavy rainfall on the previous day, thunderstorms produced an additional 2 to 3 inches of rain in the Loma Alta area during the early afternoon. Flash flooding developed in the mid afternoon and ended in the early evening.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 3, 2005$6.2 million · 2.25 in hail · 4 events
- Damaging Wind in Minnesota, August 3, 2005$100,000 · 69 kt wind · 1 event
- Flash Flood in Wyoming, August 3, 2005$85,000 · 1 event
- Flash Flood in Wyoming, August 3, 2005$73,000 · 1 event
- Lightning Strike in Wisconsin, August 3, 2005$60,000 · 1 event
- Hail and Damaging Wind in Massachusetts, August 3, 2005$25,000 · 2 in hail · 5 events
- Damaging Wind in South Dakota, August 3, 2005$30,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 3 to 4, 20052 in hail · 22 events
- Flash Flood and Hail in Texas, August 3 to 4, 2005$25,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Nebraska, August 3, 2005$11,000 · 1.75 in hail · 18 events
- Flash Flooding in South Dakota, August 3, 2005$20,000 · 2 events
- Damaging Wind in North Carolina, August 3, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469248.